Alert archive / Oklahoma / Heat Advisories in 2011

Heat Advisory 4, NWS Tulsa, OK

June 28, 20115 counties in Oklahoma

NWS Tulsa, OK issued this heat advisory at Jun 28, 2011, 3:30 AM CDT for 5 counties in Oklahoma. It took effect at Jun 28, 2011, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2011, 3:30 AM CDT (08:30 UTC)
In effect from
Jun 28, 2011, 1:00 PM CDT
Expired
Jun 28, 2011, 9:00 PM CDT
In force
8 hr
Issued by
NWS Tulsa, OK

Counties Choctaw County, OK, Haskell County, OK, Latimer County, OK, Pittsburg County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 116 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2011-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1369 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2011-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1369 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
2853 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WWUS74 KTSA 280830
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
330 AM CDT TUE JUN 28 2011

ARZ019-020-029-OKZ049-053-072>076-281630-
/O.NEW.KTSA.HT.Y.0004.110628T1800Z-110629T0200Z/
/O.NEW.KTSA.EH.A.0001.110629T1500Z-110702T0200Z/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-PITTSBURG-
HASKELL-LATIMER-LE FLORE-
330 AM CDT TUE JUN 28 2011

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS
EVENING...
...EXCESSIVE HEAT WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A HEAT ADVISORY...
WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS 
EVENING AND AN EXCESSIVE HEAT WATCH HAS ALSO BEEN ISSUED AND IS IN 
EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY EVENING... 

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PUSHMATAHA...PITTSBURG...SEQUOYAH...CHOCTAW...LE 
   FLORE...LATIMER AND HASKELL. 

   IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. 

HAZARDOUS WEATHER...
 * THE COMBINATION OF HEAT AND HUMIDITY TODAY WILL LEAD TO
   AFTERNOON HEAT INDEX VALUES ABOVE 105 DEGREES. ALTHOUGH
   TONIGHTS LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 70S
   ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...WHICH
   WILL PROVIDE SOME RELIEF...THE HEAT AND HUMIDITY ARE EXPECTED
   TO WORSEN AGAIN ON WEDNESDAY...AND CONTINUE INTO AT LEAST
   FRIDAY EVENING. HEAT INDEX VALUES DURING THE LATTER PART OF THE
   WEEK COULD APPROACH 110...WITH OVERNIGHT LOWS REMAINING IN THE
   UPPER 70S TO NEAR 80.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE 
   POSSIBLE.

 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

DEFINITION...
 * A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS 
   EXPECTED.

 * AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT 
   TEMPERATURES IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

OKZ054>068-070-071-281630-
/O.NEW.KTSA.EH.A.0001.110629T1500Z-110702T0200Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-MCINTOSH-
330 AM CDT TUE JUN 28 2011

...EXCESSIVE HEAT WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED AN EXCESSIVE HEAT 
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH FRIDAY 
EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...CREEK...OKFUSKEE...OKMULGEE...TULSA...
   ROGERS...MAYES...DELAWARE...WAGONER...WASHINGTON...OSAGE...
   CRAIG...NOWATA...PAWNEE...OTTAWA...MCINTOSH AND MUSKOGEE. 

HAZARDOUS WEATHER...
 * AFTER A BRIEF RESPITE FROM THE HEAT AND HUMIDITY
   TODAY...EXCESSIVE HEAT CONDITIONS ARE LIKELY TO RETURN
   WEDNESDAY...AND CONTINUE INTO AT LEAST FRIDAY EVENING. HEAT
   INDEX VALUES DURING THE LATTER PART OF THE WEEK COULD APPROACH
   110...WITH OVERNIGHT LOWS REMAINING IN THE UPPER 70S TO NEAR
   80.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

DEFINITION...
 * AN EXCESSIVE HEAT WATCH MEANS THAT A PROLONGED PERIOD OF HOT 
   TEMPERATURES IS POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
2 follow-up statements
036 
WWUS74 KTSA 281553
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
1053 AM CDT TUE JUN 28 2011

ARZ019-020-029-OKZ049-053-072>076-290200-
/O.CON.KTSA.HT.Y.0004.110628T1800Z-110629T0200Z/
/O.CON.KTSA.EH.A.0001.110629T1500Z-110702T0200Z/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-PITTSBURG-
HASKELL-LATIMER-LE FLORE-
1053 AM CDT TUE JUN 28 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH FRIDAY EVENING...

A HEAT ADVISORY IS IN EFFECT UNTIL 9 PM CDT THIS EVENING AND AN
EXCESSIVE HEAT WATCH IS ALSO IN EFFECT STARTING WEDNESDAY MORNING
THROUGH FRIDAY EVENING...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PUSHMATAHA...PITTSBURG...SEQUOYAH...CHOCTAW...LE 
   FLORE...LATIMER AND HASKELL. 

   IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. 

HAZARDOUS WEATHER...
 * THE COMBINATION OF HEAT AND HUMIDITY TODAY WILL LEAD TO
   AFTERNOON HEAT INDEX VALUES ABOVE 105 DEGREES. ALTHOUGH
   TONIGHTS LOW TEMPERATURES WILL DROP INTO THE LOW TO MID 70S
   ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...WHICH
   WILL PROVIDE SOME RELIEF...THE HEAT AND HUMIDITY ARE EXPECTED
   TO WORSEN AGAIN ON WEDNESDAY...AND CONTINUE INTO AT LEAST
   FRIDAY EVENING. HEAT INDEX VALUES DURING THE LATTER PART OF THE
   WEEK COULD APPROACH 110...WITH OVERNIGHT LOWS REMAINING IN THE
   UPPER 70S TO NEAR 80.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE 
   POSSIBLE.

 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING 
   OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION 
   RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR 
   CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE 
   MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN 
   EMERGENCY...CALL 911.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

OKZ054>068-070-071-290200-
/O.CON.KTSA.EH.A.0001.110629T1500Z-110702T0200Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-MCINTOSH-
1053 AM CDT TUE JUN 28 2011

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH FRIDAY EVENING...

AN EXCESSIVE HEAT WATCH IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...CREEK...OKFUSKEE...OKMULGEE...TULSA...
   ROGERS...MAYES...DELAWARE...WAGONER...WASHINGTON...OSAGE...
   CRAIG...NOWATA...PAWNEE...OTTAWA...MCINTOSH AND MUSKOGEE. 

HAZARDOUS WEATHER...
 * AFTER A BRIEF RESPITE FROM THE HEAT AND HUMIDITY
   TODAY...EXCESSIVE HEAT CONDITIONS ARE LIKELY TO RETURN
   WEDNESDAY...AND CONTINUE INTO AT LEAST FRIDAY EVENING. HEAT
   INDEX VALUES DURING THE LATTER PART OF THE WEEK COULD APPROACH
   110...WITH OVERNIGHT LOWS REMAINING IN THE UPPER 70S TO NEAR
   80.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING 
   OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION 
   RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR 
   CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE 
   MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN 
   EMERGENCY...CALL 911.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$
823 
WWUS74 KTSA 282110
NPWTSA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT TUE JUN 28 2011

ARZ019-020-029-OKZ049-053-072>076-290515-
/O.CON.KTSA.HT.Y.0004.000000T0000Z-110629T0200Z/
/O.CON.KTSA.EH.A.0001.110629T1500Z-110702T0200Z/
CRAWFORD-FRANKLIN-SEBASTIAN-PUSHMATAHA-CHOCTAW-SEQUOYAH-PITTSBURG-
HASKELL-LATIMER-LE FLORE-
410 PM CDT TUE JUN 28 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH FRIDAY EVENING...

A HEAT ADVISORY IS IN EFFECT AND AN EXCESSIVE HEAT WATCH IS IN 
EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...PUSHMATAHA...PITTSBURG...SEQUOYAH...CHOCTAW...LE 
   FLORE...LATIMER AND HASKELL. 

   IN ARKANSAS...CRAWFORD...SEBASTIAN AND FRANKLIN. 

HAZARDOUS WEATHER...
 * HEAT INDEX VALUES WILL REMAIN NEAR 105 THE REMAINDER OF 
   THE AFTERNOON INTO THE EVENING HOURS. SCATTERED THUNDERSTORMS
   WILL BRING TEMPORARY RELIEF FROM THE HEAT...BUT ALSO THE THREAT
   OF SEVERE WEATHER. WEDNESDAY WILL BE AS HOT AS TODAY...AND
   THURSDAY PROBABLY EVEN HOTTER. AN EXCESSIVE HEAT WATCH HAS
   BEEN POSTED FOR WEDNESDAY THROUGH FRIDAY. 

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING 
   OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION 
   RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR 
   CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE 
   MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN 
   EMERGENCY...CALL 911.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

OKZ054>068-070-071-290515-
/O.CON.KTSA.EH.A.0001.110629T1500Z-110702T0200Z/
OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES-
DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER-CHEROKEE-MUSKOGEE-MCINTOSH-
410 PM CDT TUE JUN 28 2011

...EXCESSIVE HEAT WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH FRIDAY EVENING...

AN EXCESSIVE HEAT WATCH IS IN EFFECT...

FOR THE FOLLOWING COUNTIES...

 * IN OKLAHOMA...CHEROKEE...CREEK...OKFUSKEE...OKMULGEE...TULSA...
   ROGERS...MAYES...DELAWARE...WAGONER...WASHINGTON...OSAGE...
   CRAIG...NOWATA...PAWNEE...OTTAWA...MCINTOSH AND MUSKOGEE. 

HAZARDOUS WEATHER...
 * SLIGHTLY COOLER WEATHER TODAY...WILL GIVE WAY TO MORE UNSEASONABLY 
   HOT AND HUMID WEATHER WEDNESDAY THROUGH FRIDAY. HEAT INDEX VALUES 
   MAY EXCEED 105 WEDNESDAY AND LIKELY REACH THE 105 TO 110 INTERVAL
   THURSDAY. THURSDAY WILL PROBABLY BE ABOUT AS HOT AS IT WAS TUESDAY.
   AN EXCESSIVE HEAT WATCH HAS BEEN POSTED FOR WEDNESDAY THROUGH FRIDAY.

IMPACTS...
 * THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL 
   COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES 
   ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...
 * TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN 
   POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR 
   EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT 
   STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN 
   POSSIBLE AND DRINK PLENTY OF WATER. 

 * TO REDUCE RISK DURING 
   OUTDOOR WORK THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION 
   RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR 
   CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE 
   MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN 
   EMERGENCY...CALL 911.

 * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
   FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT.
   ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT:
   WEATHER.GOV/TULSA.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this heat advisory went out at Jun 28, 2:53 AM CDT, 37 minutes earlier.

Area forecast discussion, Jun 28, 2:53 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
253 AM CDT TUE JUN 28 2011

.DISCUSSION...

FRONT HAS BECOME LARGELY STATIONARY OVER THE AREA EARLY THIS
MORNING...STRETCHING FROM NEAR ATOKA TO FAYETTEVILLE. TEMPERATURES
AREAWIDE ARE SEVERAL DEGREES COOLER THAN AT THIS SAME TIME
YESTERDAY DUE TO LIGHTER WINDS...WITH TEMPERATURES NORTH OF THE
BOUNDARY IN THE 70S. ELEVATED CONVECTION HAS BEEN DEVELOPING WELL
NORTH OF THE BOUNDARY NEAR THE KANSAS AND OKLAHOMA BORDERS DURING
THE PAST COUPLE OF HOURS. WILL MONITOR RADAR TRENDS PRIOR TO
ISSUANCE TO DETERMINE IF POPS WILL BE REQUIRED ACROSS AREAS NEAR
THE KANSAS BORDER...AS CURRENT THINKING IS THAT MUCH OF THE
ACTIVITY WILL REMAIN NORTH OF THE STATE LINES...WITH PORTIONS OF
NORTHWEST ARKANSAS MORE LIKELY TO SEE STORMS AFTER 12Z.

TEMPERATURES TODAY WILL BE SOMEWHAT TRICKY...WITH HIGHS LIKELY TO
BE SOME 10 TO 15 DEGREES COOLER ACROSS MUCH OF NORTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS THAN YESTERDAY...BUT STILL HOT TO THE SOUTH
OF INTERSTATE 40. DEW POINTS IN THE LOWER 70S WILL LEAD TO 105
HEAT INDICES ACROSS MUCH OF SOUTHEAST OKLAHOMA AND WEST CENTRAL
ARKANSAS...LEADING TO THE NECESSITY FOR A HEAT ADVISORY THIS
AFTERNOON TO THE SOUTH OF A MCALESTER TO VAN BUREN LINE.

THUNDERSTORMS WILL BE POSSIBLE MAINLY THIS AFTERNOON ALONG AND
SOUTH OF THE BOUNDARY...BUT A BETTER CHANCE FOR STORMS WILL OCCUR
TONIGHT. AN MCS IS EXPECTED TO DEVELOP THIS EVENING IN WESTERN
KANSAS IN RESPONSE TO A STRONG LOW LEVEL JET IN THE HIGH PLAINS.
MODELS HAVE CONSISTENTLY INDICATED THAT THE MCS WILL MOVE ACROSS
EASTERN OKLAHOMA AND WESTERN PARTS OF ARKANSAS TONIGHT...AND
POSSIBLY INTO TOMORROW MORNING. FOR NOW...WILL CONTINUE TO PUT
HIGHEST POPS IN THE TONIGHT PERIOD...BUT LATER SHIFTS WILL HAVE TO
MONITOR TO SEE IF THESE NEED TO BE PUSHED BACK INTO THE 12-18Z
WEDNESDAY PERIOD.

THE FRONT WILL RETURN TO THE NORTH OF THE AREA...ALLOWING THE HEAT
AND HUMIDITY TO AGAIN TAKE HOLD OF THE WEATHER PICTURE. HEAT
INDICES APPROACHING 110 AND TRIPLE DIGIT HIGHS WILL AGAIN BE
LIKELY FROM WEDNESDAY INTO AT LEAST THE EARLY PART OF THE WEEKEND.
WILL ISSUE AN EXCESSIVE HEAT WATCH FOR ALL OF EASTERN OKLAHOMA
EXCEPT ADAIR COUNTY...AND WEST CENTRAL ARKANSAS FROM TOMORROW INTO
FRIDAY EVENING. CONFIDENCE IS FAIRLY HIGH THAT THE HEAT INDEX
CRITERIA /105/ FOR A WARNING WILL EXIST ACROSS THE ENTIRE
AREA...BUT CONFIDENCE IS LOWER THAT THE LOW TEMPERATURE CRITERIA
WILL BE MET EVERYWHERE...EXCEPT TUL AND FSM. THERE IS ALSO A NON
ZERO CHANCE THAT TONIGHTS EXPECTED MCS ACTIVITY COULD REDUCE HIGHS
AND HEAT INDICES FOR SOME PART OF THE AREA WEDNESDAY...DELAYING
THINGS INTO THURSDAY.

LARGELY DRY WEATHER WILL RETURN WITH THE HEAT AND HUMIDITY BY
THURSDAY AND PERSIST THROUGH THE REST OF THE FORECAST. THE NEW
ECMWF RUN DOES SHOW SOME HOPE...HOWEVER...AS IT TAKES A BREWING
TROPICAL SYSTEM CURRENTLY NEAR THE YUCATAN THE NORTH INTO A
WEAKNESS IN THE UPPER LEVEL RIDGE TO THE EAST OF THE ROCKIES. THE
MODEL SOLUTION SPLITS THE UPPER RIDGE IN HALF...WHICH WOULD LEAD
TO COOLER TEMPERATURES AND SOME NEEDED RAINFALL. NOT GOING TO BITE
ON THIS SOLUTION JUST YET...AS IT DOES NOT HAVE THE SUPPORT OF
OTHER MODELS OR ITS PREVIOUS SOLUTIONS. BEARS WATCHING HOWEVER.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  75  99  80 /  10  40  20   0
FSM   96  75  98  75 /  30  40  20   0
MLC   96  74  99  76 /  30  30  10  10
BVO   88  70  98  76 /  10  40  20   0
FYV   89  70  93  74 /  20  40  20   0
BYV   88  70  91  72 /  20  30  20   0
MKO   93  72  98  77 /  20  40  20   0
MIO   89  71  96  76 /  10  30  20   0
F10   91  74  98  78 /  20  40  10   0
HHW   98  74  98  76 /  30  20  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR OKZ049-
     OKZ053-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

     EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
     OKZ049-OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-
     OKZ060-OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-
     OKZ068-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...EXCESSIVE HEAT WATCH FROM 10 AM WEDNESDAY TO 9 PM FRIDAY FOR
     ARZ019-ARZ020-ARZ029.

     HEAT ADVISORY FROM 1 PM TUESDAY TO 9 PM TUESDAY FOR ARZ019-
     ARZ020-ARZ029.

&&

SHORT TERM...30
LONG TERM....22
Hazardous weather outlook, Jun 27, 9:22 PM CDT, 6 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT MON JUN 27 2011

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
922 PM CDT MON JUN 27 2011

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...FAR EAST CENTRAL OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...AFTER MIDNIGHT.

DISCUSSION...
SCATTERED THUNDERSTORMS MAY STILL DEVELOP OVERNIGHT ACROSS
FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.  AMPLE INSTABILITY
REMAINS PRESENT TO SUPPORT A LIMITED RISK OF SEVERE WEATHER.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED...PRIMARILY ACROSS NORTHWEST
ARKANSAS LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY THROUGH SUNDAY...DANGEROUS HEAT POTENTIAL.

EXTENDED DISCUSSION...
SCATTERED STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY AFTERNOON
AND EVENING...AS A FRONTAL BOUNDARY BEGINS TO SLOWLY LIFT NORTHWARD.
LARGE HAIL AND DOWNBURST WINDS WOULD BE THE PRIMARY RISK.

THUNDERSTORM CHANCES WILL CONTINUE INTO WEDNESDAY...THOUGH LIKELY
BECOME LESS WIDESPREAD AS THE DOME OF HIGH PRESSURE ALOFT
BEGINS TO BUILD BACK OVER THE REGION.  THIS WILL MARK THE RETURN
OF EXCESSIVE HEAT CONDITIONS TO A LARGE PORTION OF THE AREA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 28, 2:17 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
217 AM CDT TUE JUN 28 2011

OKZ057-280745-
CRAIG OK-
217 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHEASTERN CRAIG

AT 217 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST
OF CHETOPA KANSAS...MOVING SOUTHEAST AT 15 MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3701 9501 3699 9501 3699 9503 3698 9503
      3697 9504 3695 9500 3684 9500 3699 9520
      3701 9518
TIME...MOT...LOC 0717Z 302DEG 12KT 3699 9512
Special weather statement, Jun 28, 2:41 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
241 AM CDT TUE JUN 28 2011

OKZ057-280815-
CRAIG OK-
241 AM CDT TUE JUN 28 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     EASTERN CRAIG

AT 241 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
WELCH...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...PYRAMID CORNERS...BLUEJACKET AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL.

LAT...LON 3696 9501 3695 9500 3681 9499 3680 9500
      3674 9519 3696 9523 3697 9503
TIME...MOT...LOC 0741Z 343DEG 7KT 3693 9511

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 2:17 AM CDTSpecial Weather StatementTSACraig28 min
Jun 28, 2:41 AM CDTSpecial Weather StatementTSACraig34 min
Jun 28, 3:30 AM CDTExcessive Heat WatchTSACherokee, Choctaw, Craig, Creek, Delaware, Haskell and 15 more60 hr
Jun 28, 7:45 AM CDTSpecial Weather StatementTSACreek, Okfuskee60 min
Jun 28, 8:44 AM CDTSpecial Weather StatementTSACreek46 min
Jun 28, 9:18 AM CDTSpecial Weather StatementTSAWagoner27 min
Jun 28, 9:43 AM CDTSpecial Weather StatementTSAWagoner32 min
Jun 28, 9:45 AM CDTSpecial Weather StatementTSATulsa45 min
Jun 28, 10:19 AM CDTSpecial Weather StatementTSAAdair, Cherokee41 min
Jun 28, 10:56 AM CDTSpecial Weather StatementTSAMayes49 min
Jun 28, 3:50 PM CDTSpecial Weather StatementTSAPushmataha25 min
Jun 28, 4:08 PM CDTSevere Thunderstorm WarningTSAPushmataha52 min
Jun 28, 4:24 PM CDTSevere Thunderstorm WarningTSAPushmataha66 min
Jun 28, 5:01 PM CDTAreal Flood AdvisoryTSAPushmataha119 min
Jun 28, 5:11 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha64 min
Jun 28, 6:00 PM CDTAreal Flood AdvisoryTSAChoctaw, Pushmataha2 hr
Jun 28, 6:06 PM CDTSpecial Weather StatementTSAChoctaw24 min
Jun 28, 6:12 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pittsburg, Pushmataha63 min
Jun 28, 6:31 PM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha44 min
Jun 28, 4:34 AM CDTSevere Thunderstorm WarningTSACarroll56 min
Jun 28, 6:15 AM CDTSevere Thunderstorm WarningTSACarroll22 min
Jun 28, 6:57 AM CDTSpecial Weather StatementTSACarroll33 min
Jun 28, 7:15 AM CDTSpecial Weather StatementTSAMadison30 min
Jun 28, 7:38 AM CDTSpecial Weather StatementTSAMadison22 min

Nearby

Heat Advisories in Oklahoma, 2011Heat Advisories in Arkansas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.